# data sufficiency of verbal reasoning question

Directions to Solve

In each of the questions below consists of a question and two statements numbered I and II given below it. You have to decide whether the data provided in the statements are sufficient to answer the question. Read both the statements and

(A) If the data in statement I alone are sufficient to answer the question, while the data in statement II alone are not sufficient to answer the question
(B) If the data in statement II alone are sufficient to answer the question, while the data in statement I alone are not sufficient to answer the question
(C) If the data either in statement I alone or in statement II alone are sufficient to answer the question
(D) If the data given in both statements I and II together are not sufficient to answer the question and
(E) If the data in both statements I and II together are necessary to answer the question.

1.

Question: In which year was Rahul born ?

Statements:

Rahul at present is 25 years younger to his mother.
Rahul’s brother, who was born in 1964, is 35 years younger to his mother.

A.     I alone is sufficient while II alone is not sufficient
B.     II alone is sufficient while I alone is not sufficient
C.     Either I or II is sufficient
D.     Neither I nor II is sufficient
E.     Both I and II are sufficient

Explanation:

From both I and II, we find that Rahul is (35 – 25) = 10 years older than his brother, who was born in 1964. So, Rahul was born in 1954.

2.

Question: What will be the total weight of 10 poles, each of the same weight ?

Statements:

One-fourth of the weight of each pole is 5 kg.
The total weight of three poles is 20 kilograms more than the total weight of two poles.

A.     I alone is sufficient while II alone is not sufficient
B.     II alone is sufficient while I alone is not sufficient
C.     Either I or II is sufficient
D.     Neither I nor II is sufficient
E.     Both I and II are sufficient

Explanation:

From I, we conclude that weight of each pole = (4×5) kg = 20 kg.

So, total weight of 10 poles = (20 x 10) kg = 200 kg.

From II, we conclude that:

Weight of each pole = (weight of 3 poles) – (weight of 2 poles) = 20 kg.

So, total weight of 10 pojes = (20 x 10) kg = 200 kg.

3.

Question: How many children does M have ?

Statements:

H is the only daughter of X who is wife of M.
K and J are brothers of M.

A.     I alone is sufficient while II alone is not sufficient
B.     II alone is sufficient while I alone is not sufficient
C.     Either I or II is sufficient
D.     Neither I nor II is sufficient
E.     Both I and II are sufficient

Explanation:

From I, we conclude that H is the only daughter of M. But this does not indicate that M has no son. The information given in II is immaterial.

4.

Question: How much was the total sale of the company ?

Statements:

The company sold 8000 units of product A each costing Rs. 25.
This company has no other product line.

A.     I alone is sufficient while II alone is not sufficient
B.     II alone is sufficient while I alone is not sufficient
C.     Either I or II is sufficient
D.     Neither I nor II is sufficient
E.     Both I and II are sufficient

Explanation:

From I, total sale of product A = Rs. (8000 x 25) = Rs. 200000.

From II, we know that the company deals only in product A.

This implies that sale of product A is the total sale of the company, which is Rs. 200000.

5.

Question: The last Sunday of March, 2006 fell on which date ?

Statements:

The first Sunday of that month fell on 5th.
The last day of that month was Friday.

A.     I alone is sufficient while II alone is not sufficient
B.     II alone is sufficient while I alone is not sufficient
C.     Either I or II is sufficient
D.     Neither I nor II is sufficient
E.     Both I and II are sufficient